Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS North Platte, NE

July 1, 2000Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2000, 6:02 PM MDT for Cherry County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2000, 6:02 PM MDT (00:02 UTC)
Expired
Jul 1, 2000, 7:00 PM MDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Cherry County, NE

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:15 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3889 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KLBF 020003
SVRLBF
NEC031-020100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 800 PM CDT(700 PM MDT)

* AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MERRITT RESERVOIR DAM...
  OR ABOUT 31 MILES NORTH OF MULLEN...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MERRITT RESERVOIR DAM AROUND 730 PM CDT
  THEN ABOUT 9 MILES SOUTHWEST OF VALENTINE AROUND 800 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:26 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 1:26 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 PM CDT SAT JUL 1 2000

FORECAST PROBLEM WILL BE POPS TONIGHT...

CONVECTION HAS WINDED DOWN OVER GARFIELD AND WHEELER COUNTIES WITH
OUTFLOW BOUNDARIES LAID OUT AND DRYLINE TO BE FOCUS FOR REDEVELOPMENT
OF THUNDERSTORMS LATE THIS AFTERNOON...INTO THE EVENING. SURFACE
DEWPOINTS ARE CURRENTLY IN THE LOW TO MID 50S WEST...RANING INTO
THE MID 70S IN NORTH CENTRAL. WATER VAPOR IMAGERY SHOWS NEXT
SHORTWAVE NOW MOVING INTO CENTRAL COLORADO AND WYOMING.

MODELS ARE SHOWING SOME VARIATIONS THROUGH 24 HOURS AS SHORTWAVE
MOVES THROUGH THE UPPER RIDGE AND ACROSS THE PLAINS TONIGHT INTO
SUNDAY MORNING...THEN ALL SOLUTIONS TEND TOWARD RISING HEIGHTS AND
WARMING MID LEVEL TEMPERATURES OVER THE PLAINS AS THE LONGWAVE TROUGH
DEEPENS OVER THE WEST COAST. AT THE SURFACE AVN/ETA/NGM ALL VARYING
WITH PLACEMENT OF SEMI-STATIONARY FRONT THROUGH THE CENTRAL PLAINS
WITH AVN MOST NORTH. WARMING MID LEVEL TEMPERATURES MAY EFFECIENTLY
PUT A LID ON THUNDERSTORM DEVELOPMENT DURING THE DAY WITH LATE
EVENING AND OVERNIGHT THUNDERSTORMS STILL POSSIBLE. WILL FOLLOW THE
MEAN SOLUTION WITH ETA THE MODEL OF CHOICE IN THE SHORT-TERM THEN AVN
USED BEYOND...WITH THE CONSIDERATION THAT AVN 7H TEMPERATURES ARE
OVERDONE.

THIS EVENING UPPER LEVEL DIVERGENCE WILL INCREASE AS 7H SHORTWAVE
MOVES EAST ACROSS THE PANHANDLE. TEMPERATURES ARE INTO THE MID 90S
WITH THE CONVECTIVE TEMPERATURE AT 97 FOR LBF WITH MODERATE CU
ALREADY VISIBLE OUT THE WINDOW. THIS EVENING THE DRYLINE WILL
MOVE EAST WITH DRIER AIR SURGING INTO THE EXTREME SOUTHWEST. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO FORM WITH THREAT FOR LARGE
HAIL AND DAMAGING WINDS WITH STORMS WHICH DEVELOP EAST OF A LINE FROM
VTN TO LBF THROUGH THE EVENING. PREVIOUS CONVECTION HAS LAID OUT
BOUNDARIES WHICH WILL BE THE FOCUS FOR ADDITIONAL STORM DEVELOPMENT.
TEMPERATURE GUIDANCE CLOSE AND FOLLOWED.

SUNDAY MORNING THE 7H SHORTWAVE WILL MOVE EAST WITH DRYLINE TO
EXTEND SOUTHWEST FROM LOW NEAR ONL. THE SEMI-STATIONARY FRONT WILL
EXTEND NORTHWEST THROUGH NORTHERN NEBRASKA AND SINK SOUTHWEST
DURING THE DAY AS THE 7H RIDGE AXIS MOVES EAST. THE 8H THETA E RIDGE
AXIS WILL ALSO EXTEND FURTHER WEST BY EVENING WITH A WARM AND HUMID
DAY WITH TEMPERATURES INTO THE 90S.

SUNDAY NIGHT THE 7H RIDGE WILL BE EAST OF THE FORECAST AREA WITH
LEESIDE LOWS ALONG THE FRONT RANGE...WHILE SEMI-STATIONARY FRONT
EXTENDS EAST ACROSS SOUTHERN OR CENTRAL NEBRASKA. BOUNDARY LAYER
MOISTURE WILL RETURN WITH POSSIBLE STRATUS DECK FORMING OVERNIGHT IN
UPSLOPE FLOW. NEXT 7H SHORTWAVE MOVES INTO THE WESTERN PANHANDLE BY
MORNING WITH DIVERGENCE ALOFT FOR WIDELY SCATTERED SHOWERS LATE INTO
THE EASTERN PANHANDLE. DEEP MOISTURE WILL BE LACKING WITH ONLY
SHOWERS MENTIONED WEST OF MERRIMAN TO IML LINE. TEMPERATURES SHOULD
BE MAINLY IN THE MID 60S.

THE AVN MODEL IS PROJECTING MUCH WARMER MID LEVEL TEMPERATURES THAN
THE ETA SOLUTION BY MONDAY AND WILL ADJUST DOWNWARD...WITH THE FRONT
LOCATED ALONG THE NEBRASKA AND SOUTH DAKOTA BORDER. THEY BOTH PROJECT
THE 7H SHORTWAVE MOVING EAST WITH MOISTURE AVAILABLE FOR WIDELY
SCATTERED THUNDERSTORM ACTIVITY IN THE AFTERNOON. THE CAP MAY
HOLD OFF CONVECTION UNTIL LATE AFTERNOON WITH WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE IN NORTH CENTRAL. LITTLE
VARIATION TO OCCUR IN THE TEMPERATURES WITH GUIDANCE FOLLOWED.

IN THE EXTENDED THE 5H RIDGE AXIS MOVES EAST ON TUESDAY...THEN
REBUILDS TO THE WEST ON THURSDAY. THE SOUTHWEST FLOW ALOFT WILL BRING
DRIER AIR INTO THE REGION WHILE THE SURFACE BOUNDARY MOVES EAST
TUESDAY OVERNIGHT INTO WEDNESDAY WITH MID LEVEL TEMPERATURES TO
COOL. THEN AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK NORTHEAST
SCATTERED THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY.
TEMPERATURES INTO THE 90S TUESDAY...THEN NEAR 90 WEDNESDAY AND
THURSDAY. LOW IN THE 60S.

.LBF...NONE

TLK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.